Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has cough, fever. Had bleeding nose, taking advent DT. Heavy dose?

My son, 6 years old is facing problem from cough & fever from last 3 days. My doctor suggested to take "Advent DT 457mg" 1 at morning & 1 at night for 5 days. After a day taking this tablet, at morning 7AM blood has came from right nose of my son.

Is this tablet is heavy dose???

Shall we give him 1/2 tablet. (Equivelent to "Advent 228mg").
Asked On : Wed, 17 Apr 2013
Answers:  3 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

The dose seems to be reasonable in case of confirmed infection. The reason for blood from the nose is because of constant picking of nose during cold and cough. They try to spit out the sputum and while ruptures the vessels in the nose median wall.

I think you should not be worried at this point. Instead ask your son not to touch the nose frequently. If you wish to change the dose please notify your doctor soon and take the consent.

Answered: Wed, 17 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Himaja Bai Kethavath's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
Advent is a combination of amoxicillin and clavulanic acid. Advent is a broad spectrum antibiotic which will cover both the gram positive and gram negative bacteria which will cause the upper and lower respiratory tract infections. The dosage is not high for your son. The bleeding from the nose is called Epistaxis. It is common in a case of cold and cough. The dryness in the nose will cause the bleeding in most of the times. The bleeding comes from the anterolateral aspect of the nostril. To rule out any other pathology clotting and bleeding times of the blood can be checked. Decongestants to suppress cough may also cause the dryness in the nose. Hence the drug formula should be checked. Advent 228mg will be a lesser dose to your sons age.
Hence please continue with Advent 457 for 5 days. Give your kid lots of fluids.
I wish a speedy recovery.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

Bleeding from the nose could be because of several reasons.

The most common among children is nose picking.

Nose picking along with dry weather can be responsible for nasal bleeding.

Hypertension and bleeding disorders could also be the cause of this nose bleeding.

So I request you to get your kid examined by your doctor who after necessary examination will do necessary investigations as required.

Hope this helps.
take care.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor